| Catalog Number |
ENC451400 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an endovascular embolization, an eu ent4.5mmd 14mml wno dstl tp intracranial stent (enc451400, 8907858) became impeded in proximal of a sl-10® microcatheter (mc) and could not advance any more.The physician removed the microcatheter and stent from patient and switched to new devices to complete the surgery.There was no patient injury reported additional event information received on 06-aug-2024 indicted that there was no evidence of physical material within the device.Other devices were successfully used with the concomitant device after the encountered resistance.
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, b5, g3, g6, h2, h6 and h11.One photo accompanied the complaint file in which a delivery wire can be seen outside an introducer and next to a microcatheter.The stent component is not observed to be attached to the delivery system.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent becoming impeded in the proximal end of the microcatheter cannot be evaluated based on pictures, a functional analysis needs to be performed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Updated sections on this med watch: d4 (primary udi number).Corrected data: d4 (primary udi number).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an endovascular embolization, an eu ent4.5mmd 14mml wno dstl tp intracranial stent (enc451400, 8907858) became impeded in proximal of a sl-10® microcatheter (mc) and could not advance any more.The physician removed the microcatheter and stent from patient and switched to new devices to complete the surgery.There was no patient injury reported additional event information received on 06-aug-2024 indicted that there was no evidence of physical material within the device.Other devices were successfully used with the concomitant device after the encountered resistance.One photo accompanied the complaint file in which a delivery wire can be seen outside an introducer and next to a microcatheter.The stent component is not observed to be attached to the delivery system.A non-sterile eu ent4.5mmd 14mml wno dstl tp intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the stent component was found inside the luer hub of the concomitant non-j&j microcatheter.The stent was noted to be collapsed and covered in dried blood residues.No appearance of damages were noted on the delivery wire nor the introducer.The stent was attempted to be retrieved from the microcatheter; however, high resistance was encountered due to the dried blood residues.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent becoming impeded in the microcatheter could not be evaluated due to the detached condition of the stent.In order to perform a functional test, the stent must be attached to the delivery wire and inside the introducer.The detached condition of the stent suggests that the stent's introducer was not fully seated in the hub of the microcatheter, causing the stent to expand in the microcatheter's hub, causing resistance and resulting in the stent component being unable to advance further, where push/pull force was applied sufficiently to disengage the stent from the delivery wire and resulting in the stent bent and the delivery wire breakage.However, with the amount of information available this only remains speculative, and based on this, the customer complaint is confirmed.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if resistance is met during manipulation, determine the cause of resistance before proceeding.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.